EconPapers    
Economics at your fingertips  
 

Nonparametric estimation and testing of stochastic discount factor

Ying Fang (), Yu Ren () and Yufei Yuan ()

Finance Research Letters, 2011, vol. 8, issue 4, 196-205

Abstract: This paper attempts to estimate stochastic discount factor (SDF) proxies nonparametrically using the conditional Hansen–Jagannathan distance. Nonparametric estimation can not only avoid misspecification when dealing with nonlinearity in the model but also provide more precise information about the local properties of the estimators. Empirical studies show that our method performs better than the alternative parametric polynomial models, and furthermore, we find that the return on aggregate wealth can sufficiently explain the SDF proxies when one deals with nonlinearity appropriately.

Keywords: Stochastic discount factor; Nonparametric estimation; HJ distance (search for similar items in EconPapers)
JEL-codes: C13 C14 C52 G12 (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S154461231100016X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:finlet:v:8:y:2011:i:4:p:196-205

DOI: 10.1016/j.frl.2011.04.001

Access Statistics for this article

Finance Research Letters is currently edited by R. Gençay

More articles in Finance Research Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2023-01-30
Handle: RePEc:eee:finlet:v:8:y:2011:i:4:p:196-205